Alert archive / Oklahoma / Flash Flood Warnings in 1997
Flash Flood Warning 27, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 30, 1997, 1:35 AM CDT for Alfalfa County, Grant County, Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jun 30, 1997, 1:35 AM CDT (06:35 UTC)
- Expired
- Jun 30, 1997, 4:15 AM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
Counties Alfalfa County, OK, Grant County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 6.6 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2990 J/kg
- Mixed-layer CIN
- -22 J/kg
- Mixed-layer LCL
- 1186 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 62 m²/s²
- 0-3 km storm-relative helicity
- 192 m²/s²
- Significant tornado parameter
- 1.6
- Supercell composite
- 10.7
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 300637
FFWOKC
OKC003-053-300915-
BULLETIN - EAS ACTIVATION REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
135 AM CDT MON JUN 30 1997
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLOOD
WARNING EFFECTIVE UNTIL 415 AM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES
IN NORTHWESTERN OKLAHOMA
GRANT AND NORTHERN AND CENTRAL ALFALFA
INCLUDING THE FOLLOWING LOCATIONS
BURLINGTON...CHEROKEE...JEFFERSON...MEDFORD...NASH...POND
CREEK AND WAKITA
FLOODING OF ROADS CONTINUES TO BE REPORTED BY THE ALFALFA AND GRANT
COUNTY SHERIFFS OFFICES. HIGHWAYS 11 AND 81 IN GRANT COUNTY NEAR
MEDFORD HAVE RECEIVED FLOODING PROBLEMS. COUNTY ROADS NEAR BYRON IN
ALFALFA COUNTY HAVE WASHED OUT. SCATTERED LIGHT RAIN WILL ALSO MOVE
BACK INTO THESE COUNTIES. ALTHOUGH RAIN WILL NOT BE AS HEAVY AS EARLIER
THIS EVENING... ANY FURTHER RAINFALL WILL ENHANCE THE FLOODING PROBLEMS
THAT ALREADY EXISTS.
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
POTENTIAL OF FLASH FLOODING.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY. MOVE TO HIGHER GROUND. REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES. IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOST CARS AWAY.
LAT...LON 3659 9772 3677 9852 3701 9853 3700 9815
3684 9757
...SPEG.What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 29, 9:33 PM CDT, 4 hours 2 minutes earlier.
Area forecast discussion, Jun 29, 9:33 PM CDT, 4 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 928 PM CDT SUN JUN 29 1997 THE STORMS MOVING THROUGH THE THALIA AND VERNON AREAS WILL LIKELY BE THE LAST FOR THE EVENING. FORECAST WILL BE UPDATED TO REMOVE POPS IN THE WEST AND MAKE ADJUSTMENTS FOR THE PERSISTENT STORMS IN THE NORTH. .OKC... OK...NONE. TX...NONE.
In the hours before
Local storm report, Jun 29, 11:22 PM CDT, 2 hours 13 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1122 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 1 WSW LAHOMA OK 60 MPH WIND GUST, MEASURED
06/29/97 MAJOR OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 29, 11:27 PM CDT, 2 hours 8 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1122 PM CDT SUN JUN 29 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1115 PM 1 WSW LAHOMA OK 60 MPH WIND GUST, MEASURED
06/29/97 MAJOR OKLAHOMA MESONETWORK
MCCLURELocal storm report, Jun 30, 12:05 AM CDT, 1 hour 30 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1205 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM GUTHRIE OK TREE LIMBS DOWN
06/29/97 LOGAN
1030 PM 3 N MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 3 MILES NORTH OF
MEDFORD UNDER WATER
1030 PM 3 S MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 2-3 MILES SOUTH OF
MEDFORD UNDER WATER
1030 PM 3 E MEDFORD OK FLOODING
06/29/97 GRANT HWY 11 3 MILES EAST OF
MEDFORD UNDER WATER
MCCLURELocal storm report, Jun 30, 12:06 AM CDT, 1 hour 29 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
1205 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1020 PM GUTHRIE OK TREE LIMBS DOWN
06/29/97 LOGAN
1030 PM 3 N MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 3 MILES NORTH OF
MEDFORD UNDER WATER
1030 PM 3 S MEDFORD OK FLOODING
06/29/97 GRANT HWY 81 2-3 MILES SOUTH OF
MEDFORD UNDER WARTER
1030 PM 3 E MEDFORD OK FLOODING
06/29/97 GRANT HWY 11 3 MILES EAST OF
MEDFORD UNDER WATER
MCCLURELocal storm report, Jun 30, 1:15 AM CDT, 20 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
115 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM BYRON OK FLOODING
06/29/97 ALFALFA SEVERAL COUNTY ROADS
UNDER WATER NEAR BYRON
MCCLURELocal storm report, Jun 30, 1:19 AM CDT, 16 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OKLAHOMA
115 AM CDT MON JUN 30 1997
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1000 PM BYRONr OK FLOODING
06/29/97 ALFALFA SEVERAL COUNTY ROADS
UNDER WATER NEAR BYRON
MCCLUREThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 40 min |
| Jun 29, 7:13 PM CDT | Tornado Warning | OUN | Kay | 47 min |
| Jun 29, 7:28 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon, Jackson | 47 min |
| Jun 29, 7:40 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 50 min |
| Jun 29, 7:45 PM CDT | Tornado Warning | OUN | Noble | 45 min |
| Jun 29, 7:57 PM CDT | Severe Thunderstorm Warning | OUN | Kay | 33 min |
| Jun 29, 8:06 PM CDT | Flash Flood Warning | OUN | Grant | 3 hr |
| Jun 29, 8:15 PM CDT | Flash Flood Warning | OUN | Alfalfa | 3 hr |
| Jun 29, 8:28 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Garfield, Grant, Kay, Noble | 47 min |
| Jun 29, 8:58 PM CDT | Severe Thunderstorm Warning | OUN | Tillman | 47 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant, Noble, Payne | 48 min |
| Jun 29, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa | 48 min |
| Jun 29, 9:40 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 35 min |
| Jun 29, 9:53 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Payne | 52 min |
| Jun 29, 9:57 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 48 min |
| Jun 29, 10:12 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 33 min |
| Jun 29, 10:23 PM CDT | Flash Flood Warning | OUN | Alfalfa, Grant | 3 hr |
| Jun 29, 10:33 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Logan | 42 min |
| Jun 29, 10:45 PM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Grant | 45 min |
| Jun 30, 12:45 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 30 min |
| Jun 30, 1:23 AM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| Jun 30, 4:25 AM CDT | Severe Thunderstorm Warning | OUN | Blaine | 50 min |
Nearby
Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.